Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Light-headedness. Taking atenolol, enamapril for BP. Suggest something

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
OK...been taking 50mg (25mg 2x daily) for years for BP + "skipped beats".. Added 10mg enamapril (5mg 2x daily) a year or so ago due to morning sspikes in BP. However, over the past few months after losing some weight and reducing salt intake, experience some light-head at times and notice BP is sometimes 101/58, etc. Stopped taking day-time does of enamapril 5mg but still feel very sluggish and BP seems to be lower more than in the past
sorry... 25mg atenolol 2x daily for many years, added 5mg enamapril 2x daily over the past year. dropped (over a week's time) to 1 nighttime dose og 5mg enamapril but still feel light-headed when staanding and notice low BP.

I am thinking of stopping the 2nd does of enamapril completely and just continue the atenolol...
Posted Sat, 27 Apr 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
The light headedness you are experiencing must be carefully considered. However, the most likely cause should be bouts of hypotension or low blood pressure. Anti hypertensive drugs lower blood pressure, and if taken inappropriately could lead to hypotension, which could also be XXXXXXX Changing drugs or dosages of drugs should be done exclusively by your treating physician for three main reasons:
1. Drugs respond differently in different people, so continuous monitoring is important to alter, change or add a new drug.
2. Prescriptions are made by your physician after taking into consideration the medical history and cormobidities, sop as to prescribe drugs that would offer the greatest benefit based on scientific evidence
3. Certain drugs might have silent side effects that the patient might not know which might be recognized only at the complication stages.

I humbly suggest you consult your cardiologist for a good clinical evaluation and placement on appropriate anti hypertensives, a strict respect of the drug regimens, continuous follow up of your blood pressure at home and reporting any side effects when you notice them. Reinforcing positive healthy habits like eating more green vegetable and fruits, exercise, low sodium diet and low saturated fat diet would be of much help.
As for now, I suggest you book an appointment with your treating physician and avoid changing your drugs on your own. Hope this helps as I wish you the best of health.
Best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor